Get your Health question answered in 3 easy steps

158 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Chest pain, fullness in throat and anxiety while doing exercise. What should be done?

Answered by
Dr.
Dr. Anantharamakrishnan

Cardiologist

Practicing since :1966

Answered : 4506 Questions

default
Posted on Sat, 9 Feb 2013 in Hypertension and Heart Disease
Question: Just had a stent. Dr put me on metoprol 50 mg. When exercising i have a moderate level of chest pain, a fullness in my throat and a feeling of anxiety. what should i do. scareing the hell out of me
doctor
Answered by Dr. Anantharamakrishnan 1 minute later
Hi friend,
Welcome to Health Care Magic

Chest pain may mean a problem with the stent.
Though not common, immediate / early problems can occasionally occur – from dissection, thrombosis and so on...

You should see your doctor.
You will need EKG and cardiac makers.
A thallium exercise stress test may help to assess the ischemia, if present.
If in doubt, angiography may have to be done.

Don’t panic.
It is treatable.
Your doctor can solve it.
Seeing him, rather than waiting and guessing.

Take care
Wishing speedy recovery
God bless
Good luck
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Anantharamakrishnan 5 hours later
Thanks, doc. This info really helps. Is the final solution to ischema a pacemaker if I cant tolerate the metoprol. If my heart left ventrical needs to pump more blood to my heart for the heart to receive more oxygen, why am I taking a medication that reduces my heart rate to 50 or below. I dont understand that logic.
doctor
Answered by Dr. Anantharamakrishnan 6 hours later
Hi friend,
Welcome to Health Care Magic

Cardiac markers are enzymes – blood tests to detect damage to the heart muscle.
There was a typing error before – cardiac marker not maker. Sorry for the spelling mistake.

A pace maker is a machine to regularise the heart beat.
It is implanted for disorders of heart rhythm (usually a slow rate) / rarely for heart failure
Pacemaker is not a solution for ischemia.

If one can not tolerate any drug, it should and it can be changed...
There are a few other beta-blockers / some selective – eg. Nebivolol.
There are also other classes of drugs that can help.

There are two periods in each heart beats – diastole (filling) and systole (pumping).
In slow rates (up to a limit), there is more time to fill the chambers and more volume could be pumped..
Also, with faster rates, there is less time to fill the coronaries (blood vessels supplying the heart).
Hence the help from beta blockers. Their benefits have been proved beyond doubt in several studies.

Take care
Wishing speedy recovery
God bless
Good luck

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  
Treatment/Therapy

Recent questions on  Beta blocker

doctor1 MD

I have an occasional rapid heartbeat. When I first started with it the Drs diagnosed me with Graves disease. But after 2 years or so I the Dr said that either I had gone into remission or it has gone away. I take propranolol and i was fine until about 1 month ago. I was retested for the Graves but that was normal. My Dr upped the dosage of the propranolol but I am still concerned that it is something else. The palpatations are usually at night.

doctor1 MD

How can I lower my heart rate naturally or with supplements and not beta blockers. my rate runs around 82 beats per minute. i exercise 4-5 times per week but still runs at that rate. been recently diagnosed with benign pvcs but will have echo done as precaution. i feel is my heart rate were lower it wouldn't cause so much excitability in my heart to start the pvcs. blood pressure normal 105 to110 over upper 60 to mid 70s so don't want a beta blocker and have that lowered making me possibly feel tired. any suggestions?

doctor1 MD

My mum (79) demanded that she come off bisoprolol after taking for 3 years, as she felt she should not have been on it. The doctor agreed and she is now suffering with increased heart rate (120bpm) at times, but wont see a doctor. She suffers generally with her nerves and feels that going back on the bisoprolol again will calm her down. Is she just panicing or will the panic attack be because of coming off the bisoprolol? She also came off bumetanide at the same time, for the same reason (ie she felt she should never have been put on those tablets)

doctor1 MD

Hi.I am a 35 year old male.Was prescribed bisoprolol 2 months ago for tachycardia and hypertnsion on exertion.My heart appears to be structurally normal. In the last 3 weeks I have noticed leakage of urine when I sit down.Is this related to the beta blocker?

doctor1 MD

I have atrial fibrillation and a low pulse rate (45 - 55) when at rest. I can get it into the mid 90's when exercising. I'm 73 years old. My cardiologist wants to implant a pacemaker and is talking about using either Tikosyn (Dofetilide) or...

doctor1 MD

Is there any negative drug interaction between motrine and either chlorthalidone , carvedilol or lisinopril? I was told Advil can not be used with any of the 3. What about motrine?

doctor1 MD

I was diagnosed with attrial flutters ( arrhythmia ) and the cardiologist did a cardio version and a subsequent EKG showed the condition was corrected. The doctor has me on Xarelto and a beta blocker . I feel fine and I am wondering if I can drink...